Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 10, NWS Amarillo, TX

September 16, 2013Donley County, Texas

NWS Amarillo, TX issued this flash flood warning at Sep 16, 2013, 7:39 PM CDT for Donley County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2013, 7:39 PM CDT (00:39 UTC)
Expired
Sep 16, 2013, 10:30 PM CDT
In force
3 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

County Donley County, TX

The radar

The Amarillo radar (KAMA), 89 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 7:46 PM CDTFLASH FLOODClarendon, TXFLOODING ON PORTIONS OF HIGHWAY 287 IN CLARENDON...AT LEAST 8 INCHES OVER THE HIGHWAY.
Sep 16, 7:56 PM CDTFLASH FLOODClarendon, TXCAR STRANDED IN WATER. ALL OCCUPANTS OUT OF THE VEHICLE AND SAFE. WATER ABOUT 2 FEET DEEP.
Sep 16, 8:05 PM CDTFLASH FLOODClarendon, TXHIGHWAY 287 AND ONE BLOCK ON EITHER SIDE ADJOINING THE HIGHWAY ARE FLOODED. INTERSECTIONS OF HIGHWAY 287 AND KOOGLE...AND HIGHWAY 287 AND HAWLEY ARE EXPERIENCING THE WORST FLOODING. ENTIRE ROAD UNDER WATER IN SOME LOCATIONS.
Sep 16, 8:16 PM CDTFLASH FLOODClarendon, TXFM 2161 CLOSED AT HIGHWAY 287...AT LEAST 18 INCHES OF WATER OVER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2013-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 798 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2013-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
798 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WGUS54 KAMA 170039
FFWAMA
TXC129-170330-
/O.NEW.KAMA.FF.W.0010.130917T0039Z-130917T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
739 PM CDT MON SEP 16 2013

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DONLEY COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 1030 PM CDT

* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 4 MILES SOUTHEAST OF HEDLEY TO 10 MILES WEST OF
  CLARENDON. DOPPLER RADAR INDICATES 1 TO 2 INCHES OF RAIN HAVE
  FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST HOUR WITH
  ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR.
  WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
  PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CLARENDON...          LELIA LAKE...         HOWARDWICK...
  HEDLEY...             GREENBELT LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.

&&

LAT...LON 3480 10109 3518 10108 3519 10054 3475 10054
      3474 10055 3474 10088

$$

JC
4 follow-up statements
892 
WGUS74 KAMA 170107
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
807 PM CDT MON SEP 16 2013

TXC129-170330-
/O.CON.KAMA.FF.W.0010.000000T0000Z-130917T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONLEY TX-
807 PM CDT MON SEP 16 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DONLEY COUNTY UNTIL 1030
PM CDT...

* AT 800 PM CDT...THE PUBLIC REPORTED ABOUT TWO FEET OF WATER ON 
HIGHWAY 287 IN CLARENDON...CAUSING CARS TO STALL. DOPPLER RADAR 
ESTIMATES 1 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN OVER PARTS OF 
THE WARNED AREA FLASH FLOODING IS LIKELY TO OCCUR. WHILE 
PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING 
PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CLARENDON...          LELIA LAKE...         HOWARDWICK...
  HEDLEY...             GREENBELT LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0
6 3 3 5 1 1 2 1.

&&

LAT...LON 3492 10108 3518 10108 3518 10054 3478 10054
      3474 10055 3474 10088

$$

JC
867 
WGUS74 KAMA 170134
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT MON SEP 16 2013

TXC129-170330-
/O.CON.KAMA.FF.W.0010.000000T0000Z-130917T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONLEY TX-
834 PM CDT MON SEP 16 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DONLEY COUNTY UNTIL 1030
PM CDT...

* AT 828 PM CDT...DOPPLER RADAR DETECTED AN AREA OF THUNDERSTORMS 
WITH VERY HEAVY RAINFALL ALONG A LINE EXTENDING FROM 20 MILES 
NORTHEAST   OF CLARENDON TO 12 MILES SOUTHWEST OF CLARENDON. DOPPLER 
RADAR   ESTIMATES 2 TO AS MUCH AS 4 INCHES OF RAIN HAVE ALREADY 
FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 2 HOURS WITH 
ADDITIONAL HEAVY   RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. 
WHILE   PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE 
WARNING   PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO 
RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CLARENDON...          LELIA LAKE...         HOWARDWICK...
  HEDLEY...             GREENBELT LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AT 816 PM IN CLARENDON...FM ROAD 2161 WAS REPORTED TO BE CLOSED AT 
HIGHWAY 287...WITH AT LEAST 18 INCHES OF WATER OVER THE ROAD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0
6 3 3 5 1 1 2 1.

&&

LAT...LON 3492 10108 3518 10108 3518 10054 3478 10054
      3474 10055 3474 10088

$$

JC
799 
WGUS74 KAMA 170236
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
936 PM CDT MON SEP 16 2013

TXC129-170330-
/O.CON.KAMA.FF.W.0010.000000T0000Z-130917T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONLEY TX-
936 PM CDT MON SEP 16 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN DONLEY COUNTY
UNTIL 1030 PM CDT...

* AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH HEAVY RAINFALL CONTINUING EAST OF CLARENDON.      
VERY HEAVY RAIN HAS ALREADY FALLEN OVER PARTS OF THE WARNED AREA     
IN THE PAST 3 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH       
FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF       
IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME     
FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LELIA LAKE...         HEDLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0
6 3 3 5 1 1 2 1.

&&

LAT...LON 3518 10087 3518 10054 3482 10054 3474 10055
      3475 10088

$$

JC
886 
WGUS74 KAMA 170321
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1021 PM CDT MON SEP 16 2013

TXC129-170336-
/O.EXP.KAMA.FF.W.0010.000000T0000Z-130917T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONLEY TX-
1021 PM CDT MON SEP 16 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN DONLEY
COUNTY WILL BE ALLOWED TO EXPIRE AT 1030 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3518 10087 3518 10054 3482 10054 3474 10055
      3475 10088

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 6:36 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Sep 16, 6:36 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT MON SEP 16 2013

.AVIATION...
SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS SOUTHERN TEXAS PANHANDLE
WILL POSE GREATEST THREAT TO KAMA...WITH OCCASIONAL THUNDER EXPECTED
TO OCCUR DURING THE NEXT 3 HOURS.  OTHERWISE...SOUTHERLY SURFACE
WINDS EXPECTED TO PREVAIL OVERNIGHT.  STRATUS LAYER EXPECTED TO
DEVELOP TONIGHT...PERSISTING PAST SUNRISE.  BRIEF MVFR OR IFR
CEILINGS COULD DEVELOP AT ANY OF THE TERMINALS...BUT AT THIS POINT
WILL NOT INCLUDE SUCH IN THE FORECASTS.  AMENDMENTS MAY BE
FORTHCOMING IF GREATER CERTAINTY REGARDING OF AREAS DEVELOPMENT IS
ATTAINED.  ON TUESDAY...SOUTH TO SOUTHWEST SURFACE WINDS GUSTING TO
AROUND 25 KT EXPECTED WITH ONLY MID-LEVEL CLOUDS AND AFTERNOON
CUMULUST EXPECTED.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 348 PM CDT MON SEP 16 2013/

DISCUSSION...THIS AFTERNOON THROUGH SUNDAY

A FAIRLY ACTIVE PATTERN WILL CONTINUE OVER THE PANHANDLES THROUGH
THE NEXT WEEK WITH 2 PERIODS EXHIBITING BETTER CHANCES THAN THE
OTHERS: 1) THIS AFTERNOON THROUGH TUE AND 2) THU-FRI.

THIS AFTERNOON THROUGH TOMORROW...
SLIGHTLY PERTURBED...QUASI-ZONAL FLOW ALOFT WILL COLLABORATE WITH A
WEAK NEARLY STATIONARY SFC BNDRY JUST SOUTH OF THE PANHANDLES TO
CONTINUE TO PROMOTE ISOLATED TO SCATTERED STORMS THIS AFTERNOON AND
TONIGHT. THE MODELS ARE STRUGGLING WITH BNDRY LOCATION BUT DO PROG
IT TO EVENTUALLY MOVE NWD OVERNIGHT...WITH RAIN CHCS EXPANDING WITH
IT AFTER BEING RELEGATED TO THE FAR SOUTH THIS AFTERNOON. SEVERE
WEATHER SHOULD STAY TO A MINIMUM GIVEN ONLY MODEST INSTABILITY AND
WEAK EFFECTIVE SHEAR...BUT HEAVY RAIN IS LIKELY AND A GUST OR TWO TO
50 MPH IS POSSIBLE. THERE COULD BE SOME RE-DEVELOPMENT IN THE SRN
AND ERN PANHANDLES TUE AFTERNOON...WITH ISOLATED TO SCATTERED
SHOWERS AND A FEW STORMS AGAIN POSSIBLE.

WEDNESDAY...
SHOULD BE DRY...WARM...AND BREEZY.

THURSDAY AND FRIDAY...
ANOTHER COLD FRONT WILL SLIDE IN BENEATH WEAK QUASI-ZONAL FLOW ALOFT
AND LIKELY PROVIDE A SITUATION SIMILAR TO WHAT WE HAVE SEEN
YESTERDAY AND TODAY IN POST FRONTAL UPSLOPE FLOW. INHERITED CHC POPS
HAVE THIS PERIOD WELL IN HAND AND NO CHANGES WERE MADE.

SATURDAY AND BEYOND...
DRIER AND WARMER WILL BE THE TREND AS SW FLOW ALOFT BUILDS BACK IN.

SIMPSON

FIRE WEATHER...
THERE IS LITTLE TO WORRY ABOUT FIRE WEATHER WISE AS RELATIVE
HUMIDITY VALUES WILL GENERALLY BE ABOVE 20 PERCENT FOR THE
FORESEEABLE FUTURE.

SIMPSON

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                61  83  61  86  61 /  40  20   5   5   5
BEAVER OK                  65  90  66  94  66 /  40  20   5   5  10
BOISE CITY OK              60  85  61  88  60 /  20   5   0   5  10
BORGER TX                  65  86  65  90  66 /  30  20   5   5  10
BOYS RANCH TX              62  87  63  89  62 /  30  20   5   5   5
CANYON TX                  60  83  61  86  60 /  50  20   5   5   5
CLARENDON TX               64  84  64  87  63 /  50  20   5   5   5
DALHART TX                 59  85  59  87  58 /  20  10   5   5  10
GUYMON OK                  63  88  62  91  63 /  30  10   5   5  10
HEREFORD TX                59  82  59  85  59 /  50  20   5   5   5
LIPSCOMB TX                67  87  66  91  67 /  40  20   5   5  10
PAMPA TX                   62  84  64  86  64 /  30  20   5   5  10
SHAMROCK TX                65  85  65  89  65 /  40  20   5   5  10
WELLINGTON TX              66  87  65  91  65 /  50  20  10   5  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/08
Hazardous weather outlook, Sep 16, 3:52 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
352 PM CDT MON SEP 16 2013

OKZ001>003-TXZ001>020-171200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
352 PM CDT MON SEP 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL SLOWLY SPREAD NORTHWARD FROM
THE SOUTHERN TEXAS PANHANDLE TONIGHT. HEAVY RAIN LEADING TO
LOCALIZED FLASH FLOODING IS THE PRIMARY HAZARD. NO SEVERE STORMS ARE
EXPECTED AT THIS TIME...THOUGH A FEW MAY BE STRONG WITH SMALL HAIL UP
TO DIME SIZE AND GUSTY WINDS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE EASTERN
OKLAHOMA PANHANDLE AND EASTERN AND SOUTHERN TEXAS PANHANDLE
TOMORROW...AND AGAIN ACROSS MUCH OF THE PANHANDLES THURSDAY THROUGH
FRIDAY. HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING IS THE PRIMARY
HAZARD. NO SEVERE STORMS ARE EXPECTED AT THIS TIME...THOUGH A FEW MAY
BE STRONG WITH SMALL HAIL UP TO DIME SIZE AND GUSTY WINDS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Sep 16, 5:11 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
511 PM CDT MON SEP 16 2013

TXZ017-018-162315-
ARMSTRONG TX-RANDALL TX-
511 PM CDT MON SEP 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG AND EXTREME EASTERN
RANDALL COUNTIES UNTIL 615 PM CDT...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 6 MILES EAST OF WAYSIDE...OR 22
MILES SOUTH OF CLAUDE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  CLAUDE...             WAYSIDE...            GOODNIGHT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3477 10163 3513 10163 3513 10115 3474 10123
      3474 10151
TIME...MOT...LOC 2210Z 200DEG 8KT 3481 10144

JC
Special weather statement, Sep 16, 5:31 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
531 PM CDT MON SEP 16 2013

TXZ011-012-016-017-162330-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
531 PM CDT MON SEP 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL...
SOUTHWESTERN POTTER...SOUTHERN OLDHAM AND NORTHERN DEAF SMITH
COUNTIES UNTIL 630 PM CDT...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
BUSHLAND TO NEAR ADRIAN...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               WILDORADO...          VALLEY DE ORO...
  BUSHLAND...           ADRIAN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 11 AND 62.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3509 10199 3509 10294 3546 10278 3546 10198
TIME...MOT...LOC 2230Z 250DEG 19KT 3524 10209 3526 10268

JC
Local storm report, Sep 16, 6:03 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
603 PM CDT MON SEP 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             4 W AMARILLO            35.20N 101.89W
09/16/2013  E1.00 INCH       POTTER             TX   PUBLIC

&&

EVENT NUMBER AMA1300809

BUFFALO
Special weather statement, Sep 16, 6:07 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
607 PM CDT MON SEP 16 2013

TXZ007-008-012-013-170000-
CARSON TX-HUTCHINSON TX-MOORE TX-POTTER TX-
607 PM CDT MON SEP 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON...
NORTHEASTERN POTTER...SOUTHEASTERN MOORE AND SOUTHWESTERN HUTCHINSON
COUNTIES UNTIL 700 PM CDT...

AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF LAKE MEREDITH...OR 19 MILES
NORTH OF AMARILLO...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN POTTER COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3567 10182 3569 10158 3536 10158 3541 10188
TIME...MOT...LOC 2307Z 194DEG 10KT 3548 10173

JC
Special weather statement, Sep 16, 6:56 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
656 PM CDT MON SEP 16 2013

TXZ007-008-170100-
HUTCHINSON TX-MOORE TX-
656 PM CDT MON SEP 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR MOORE AND HUTCHINSON COUNTIES
UNTIL 800 PM CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
BORGER TO 6 MILES WEST OF FOUR WAY...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  DUMAS...              BORGER...             STINNETT...
  SANFORD...            PRINGLE...            MASTERSON...
  LAKE MEREDITH...      FRITCH...             FOUR WAY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3596 10112 3563 10120 3563 10216 3603 10211
TIME...MOT...LOC 2356Z 242DEG 27KT 3568 10144 3569 10205

JC
Special weather statement, Sep 16, 7:06 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT MON SEP 16 2013

TXZ019-170100-
DONLEY TX-
706 PM CDT MON SEP 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR DONLEY COUNTY UNTIL 800 PM CDT...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 5
MILES SOUTHEAST OF HEDLEY TO 9 MILES WEST OF CLARENDON...MOVING NORTH
AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  CLARENDON...          LELIA LAKE...         HOWARDWICK...
  HEDLEY...             GREENBELT LAKE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 120 AND 129.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3518 10108 3518 10054 3474 10055 3475 10109
TIME...MOT...LOC 0007Z 187DEG 7KT 3483 10059 3494 10104

JC

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 7:06 PM CDTSpecial Weather StatementAMADonley54 min
Sep 16, 8:00 PM CDTSpecial Weather StatementAMAGray60 min
Sep 16, 9:10 PM CDTSpecial Weather StatementAMAHemphill, Wheeler65 min
Sep 17, 2:43 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Deaf Smith, Potter, Randall3 hr
Sep 17, 3:20 PM CDTSpecial Weather StatementAMAPotter25 min
Sep 17, 3:45 PM CDTSpecial Weather StatementAMACarson30 min

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.